Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 29, 2007, 6:29 PM EDT for Wake County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 6:29 PM EDT (22:29 UTC)
- Expired
- May 29, 2007, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wake County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 292229 SVRRAH NCC183-292300- /O.NEW.KRAH.SV.W.0082.070529T2229Z-070529T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 629 PM EDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 700 PM EDT * AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WAKE FOREST...OR ABOUT 12 MILES SOUTHEAST OF CREEDMOOR...MOVING SOUTHWEST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WAKE FOREST... FALLS LAKE... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3589 7834 3603 7859 3589 7877 3573 7852 $$ GIH
2 follow-up statements
000 WWUS52 KRAH 292247 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 645 PM EDT TUE MAY 29 2007 NCC183-292300- /O.CON.KRAH.SV.W.0082.000000T0000Z-070529T2300Z/ WAKE NC- 645 PM EDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHEASTERN WAKE COUNTY... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PURNELL... JUST NORTHWEST OF THE INTERSECTION OF HIGHWAY 1 AND HIGHWAY 98... OR ABOUT 12 MILES SOUTHEAST OF CREEDMOOR...MOVING SOUTHWEST AT 5 MPH. IN ADDITION TO THE POTENTIAL FOR HAIL THE SIZE OF PENNIES AND WIND GUSTS OVER 60 MPH... VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM DUE TO ITS SLOW MOVEMENT. RAINFALL AMOUNTS MAY APPROACH ONE INCH IN THIS AREA. MINOR FLOODING OF STREETS AND LOW LYING AREAS CAN BE EXPECTED. LAT...LON 3589 7834 3603 7859 3589 7877 3573 7852 $$ GIH
000 WWUS52 KRAH 292301 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 658 PM EDT TUE MAY 29 2007 NCC183-292308- /O.EXP.KRAH.SV.W.0082.000000T0000Z-070529T2300Z/ WAKE NC- 658 PM EDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE COUNTY EXPIRES AT 700 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED... HOWEVER IT LIKELY DROPPED OVER AN INCH OF RAIN IN LESS THAN A HALF HOUR JUST EAST OF FALLS LAKE... OR JUST NORTHWEST OF THE INTERSECTION OF HIGHWAY 1 AND HIGHWAY 98. STREETS IN THIS AREA MAY HAVE CONSIDERABLE PONDING OF WATER THROUGH 730 PM. LAT...LON 3589 7834 3603 7859 3589 7877 3573 7852 $$ GIH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:15 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 29, 5:15 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 515 PM EDT TUE MAY 29 2007 .SYNOPSIS...A WEAK FRONT WILL SETTLE ACROSS NORTHEAST NORTH CAROLINA THROUGH THIS EVENING... THEN WILL DISSIPATE OVER THE AREA OVERNIGHT. HIGH PRESSURE WILL AGAIN BECOME ESTABLISHED OVER THE REGION THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... HAVE DONE A QUICK UPDATE TO EXPAND SLIGHTLY THE AREA OF ISOLATED SHOWERS AND STORMS TONIGHT. HAVE JUST HAD A GOOD SHOWER HERE IN RALEIGH... AND COVERAGE ALONG AND NORTHEAST OF THE INTERSTATE 40 CORRIDOR... WITHIN A ZONE OF IMPROVING MOISTURE CONVERGENCE AND INSTABILITY GRADIENT AS NOTED BY THE STORM PREDICTION CENTER MESOANALYSIS GRAPHICS... SUPPORTS THE AREAL EXPANSION OF LOW PRECIP CHANCES THROUGH MID EVENING. HAVE ALSO SLIGHTLY ADJUSTED SKY COVER TO PICK UP BETTER CLOUD COVERAGE ALONG THE WEAK SURFACE BOUNDARY. NO OTHER NOTABLE CHANGES AT THIS TIME. -GIH && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... UPPER RIDGING WILL CONTINUE TO DOMINATE THROUGH FRIDAY...WITH VERY LITTLE CHANGE IN DAY TO DAY WEATHER. HIGHS EACH DAY LOOK TO BE IN THE UPPER 80S TO AROUND 90 AS THICKNESSES AND 850 MB TEMPS CHANGE VERY LITTLE FROM WHAT WE HAVE SEEN THE PAST SEVERAL DAYS. IT COULD BE A DEGREE OR TWO COOLER TOMORROW IN THE EAST GIVEN THE EASTERLY FLOW...BUT WITH SUCH DRY CONDITIONS IN PLACE...WILL LEAN TOWARD THE WARMER SIDE OF GUIDANCE. ANY CONVECTION THAT OCCURS TOMORROW SHOULD REMAIN IN THE FOOTHILLS OF THE MOUNTAINS AS LIGHT EASTERLY FLOW WILL PROVIDE IN SOME UPSLOPE FOR THESE LOCATIONS. DRY AIR WILL REMAIN IN THE LOW LEVELS ACROSS THE NW PIEDMONT...SO CONVECTION SHOULD BE HARD TO GENERATE ACROSS THESE AREAS. WHILE NOT IMPOSSIBLE...THE CHANCES FOR PRECIP TOMORROW ARE TOO SMALL TO MENTION IN THE FORECAST. UPPER RIDGING TO KEEP THINGS DRY FOR THE END OF THE WEEK AS WELL. LOW LEVEL MOISTURE WILL SLOWLY BE ON THE INCREASE AS THE SFC HIGH SHIFTS OFFSHORE...ALLOWING A MORE SOUTHERLY FLOW TO DEVELOP. THERE COULD BE ENOUGH MOISTURE TO SPARK A FEW ISOLATED CELLS...BUT CANNOT JUSTIFY ANY POPS AT THIS POINT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A LARGE SCALE PATTERN CHANGE EVOLVES DURING THIS PERIOD FROM THE CURRENT STRONG RIDGE OVER EASTERN NORTH AMERICA TO A LARGE TROUGH OVER THE EAST BY MONDAY. IF NOTHING ELSE...THIS SHOULD DESTABILIZE THE MID AND UPPER LEVELS RAISING THE POTENTIAL FOR AT LEAST SCATTERED DIURNAL DEEP CONVECTION OVER CENTRAL NC. TWO FEATURES IN THE MODELS... A SLOW MOVING COLD FRONT OVER THE OHIO AND TENNESSEE VALLEYS AND A SUBTROPICAL LOW OFF THE COAST COULD CHANGE THE EQUATION FOR RAIN CHANCES...BUT AT THE CURRENT TIME THEY APPEAR NOT TO BE A MAJOR INFLUENCE FOR CENTRAL NC DURING THIS PERIOD. THUS... WE WILL BE LEFT WITH MAINLY CLIMATOLOGICAL CHANCES FOR A LATE DAY SHOWER OR TSTM SUN...MON...AND TUE. AFTER ANOTHER HOT DAY OF 85 TO 90 DEGREES SAT...DAYTIME TEMPERATURES SHOULD BE MODERATED SOMEWHAT BY INCREASED CLOUD COVER...BUT ALSO HIGHER HUMIDITY. HIGHS MAINLY MID 80S. OVERNIGHT LOWS MAINLY MID 60S EACH NIGHT. -RFG && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED THROUGH WED. A WEAK COLD FRONT FROM THE NORTH WILL MIX OUT OVER CENTRAL NC TONIGHT THROUGH EARLY THU. THIS WILL TURN WINDS TO A MORE EASTERLY DIRECTION OVERNIGHT AND CAUSE SOME CONVERGENCE OF LOWER TO MID LEVEL MOISTURE. MOIST LAYERS APPEAR TO BE SHALLOW AND SHOULD RESULT IN SCATTERED TO OCCASIONALLY BROKEN CLOUDS AT THE TOP OF THE MIXED LAYER...BETWEEN 5 AND 10 THSD FT AGL. HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL CONTINUE TO MAINTAIN VFR CONDITIONS OVER CENTRAL NC THE NEXT SEVERAL DAYS. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...JFB LONG TERM...RFG AVIATION...RFG
Hazardous weather outlook, May 29, 4:50 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT TUE MAY 29 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 450 AM EDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.